MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Kinked (1339); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Information was provided that during a lower leg arterial angioplasty procedure on the male patient, the sheath kinked.The sheath was in the left femoral artery and it was up and over the bifurcation.At the end of the procedure, the physician was removing the sheath over another manufacturer's wire and the physician felt a resistance and a slight pop.The sheath was released and removed without any further complications.However, the sheath was kinked and had a small pin hole at the kink site.The physician unbent the sheath for examination and the sheath broke in two pieces.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.If using an introducer with aq hydrophilic coating, activate hydrophilic coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement." the visual inspection of the returned device reported one used/damaged kcfw-5.0-35-70-rb-hfanl0-hc sheath was returned for investigation with the sheath completely separated into 2 segments.The separation was measured to occur 26.3 cm from the proximal end.At the separation site, the edge of the proximal segment tubing was out of round and slightly flattened.The event description stated that the separation of the sheath tubing occurred outside the patient when the physician was examining the device.It is possible that calcification caused the resistance felt during removal of the device and contributed to damaging the device.It was noted that only the corits stork wire was inserted in the sheath at the time of removal; not having an inserted dilator (as stated in the ifu) could have also contributed to the reported failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6000777
Report Number1820334-2016-01018
Device Sequence Number1897088
Product Code DYB
UDI-Device Identifier00827002562202
UDI-Public(01)00827002562202(17)190617(10)7052004
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-35-70-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1